Can you recommend a sleeping pill?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

medved
Veteran Member


Date Joined Nov 2009
Total Posts : 1096
   Posted 3/26/2012 5:21 PM (GMT -6)   
I need some help getting to sleep (and staying asleep); my anxiety and my adjustment to Lexapro are making that difficult.  My doc gave me xanax and I have been using that in low doses.  But I am looking for other options.  I would like something that is low dose, mild, least side effects and least addictive.  Some of the ones I have read about make people do weird things in the middle of the night, etc.  Scares me a bit.  Any suggestions? 

Vic24
New Member


Date Joined Mar 2012
Total Posts : 5
   Posted 3/26/2012 6:50 PM (GMT -6)   
Tylenol PM.

Vic24
New Member


Date Joined Mar 2012
Total Posts : 5
   Posted 3/26/2012 6:50 PM (GMT -6)   
Tylenol PM.

medved
Veteran Member


Date Joined Nov 2009
Total Posts : 1096
   Posted 3/26/2012 7:36 PM (GMT -6)   
Thanks Vic.  I guess I should have mentioned that I have already tried Benadryl, which has the same sleep-inducing ingredient as Tylenol PM, Diphenhydramine.  It does help put me to sleep, but I tend to wake up in the middle of the night. I guess I could take 2 of them.

pkd88
New Member


Date Joined Mar 2012
Total Posts : 4
   Posted 3/26/2012 8:46 PM (GMT -6)   
Ambien is supposed to have you do things in your sleep but I took it long term and had no problems. You can try melatonin as well.
http://goo.gl/U5Z3X

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 3/27/2012 6:15 AM (GMT -6)   
Ambien CR if you are waking up.
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 3/27/2012 9:40 AM (GMT -6)   
Someone above mentioned melatonin and I agree, try melatonin it's a supplement
look at Walgreens or a local health food store, try it at a 1 mg first before
going up any higher...I have a sublingual (dissolves under the tongue) from a health food store
which I use occassionally....many well wishes to you...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

Serenitee
Regular Member


Date Joined Apr 2011
Total Posts : 463
   Posted 3/29/2012 1:55 AM (GMT -6)   
I take 100mg of Trazadone (it does give me nitemares some nites), but i feel the benefit of sleeping is better. i have quit taking them & i just can't sleep. Per my Pdocs advice i can add Melatonin. Sometimes i take 3mg-6mg @ nite. But i don't take the melatonin every nite.
 
Have u talked about this problem 2 ur doctor? i would ask ur doctor, cuz he knows what medications u R on now, & can make sure whatever u taker doesn't interfere with ur current medications.
Good Luck,
Serenitee

medved
Veteran Member


Date Joined Nov 2009
Total Posts : 1096
   Posted 3/29/2012 9:27 AM (GMT -6)   
Yes - spoke with my doc about it. He gave me a beta blocker. He also said I can try melatonin or xanax. whatever works. i told him i am also using benadryl some nights. he said that is fine. last night i was totally exhausted and thought i could fall asleep without any pills. no luck. so took .25mg xanax. Knocked me out fast. For my whole life, until a month ago, i never had problems with sleep. So it really seems to be triggered by my recent, fairly intense anxiety. I hope if/when i can get that under control, i will be able to sleep without drugs.

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 3/30/2012 9:47 AM (GMT -6)   
I also hope you can get your anxiety under control soon...and look into the melatonin....
it's not a medication but a supplement, so it might be better for you....many
well wishes on you getting some good nights sleep.....Hope this can happen
soon for you....without medications...thinking of you....
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 3/30/2012 1:01 PM (GMT -6)   
Often we experience changes in our system. For instance, when you are around 30 (I think) you start losing the natural melatonin in your system. So it often helps to take the supplements. I think it is a part of getting older. My sleep habits have changed. I have always had an easy time sleeping, but I didn't get a good quality of sleep. Partially from the fibromyalgia. But now I am waking up with hip pain in the morning early. So I am extremely tired early. Now my schedule is changing. It is hard to get use to. I get about nine hours of sleep a night. But I am learning to cope with less. It is hard when you can't sleep. It kind of messes up the whole day because you are exhausted. Talk to your doctor and see how much melatonin you can take. Maybe you just need a little more than you are taking. I hope you get your sleep issues settled soon.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 8:09 PM (GMT -6)
There are a total of 2,972,657 posts in 326,004 threads.
View Active Threads


Who's Online
This forum has 160831 registered members. Please welcome our newest member, Superifffic.
378 Guest(s), 6 Registered Member(s) are currently online.  Details
Canada Mark, trekkar, imagardener2, Scaredy Cat, Lightlife, k07